zbMATH — the first resource for mathematics

Numerical solution for the Cauchy problem in nonlinear 1-D- thermoelasticity. (English) Zbl 0701.73001
An initial problem of classical nonlinear one-dimensional coupled thermoelasticity on \({\mathbb{R}}^ 1\) is replaced by an adjacent initial- boundary value problem on the bounded interval (-R,R) with \(R>0\) sufficiently large and the boundary conditions in terms of a far field solution to the initial problem; and for the adjacent problem a numerical procedure is proposed. Convergence of the procedure is established and a numerical example is included. The physical motivation for a particular choice of the material functions in the numerical example is not given however.
Reviewer: J.Ignaczak

74A15 Thermodynamics in solid mechanics
74B20 Nonlinear elasticity
65M30 Numerical methods for ill-posed problems for initial value and initial-boundary value problems involving PDEs
74S20 Finite difference methods applied to problems in solid mechanics
74S05 Finite element methods applied to problems in solid mechanics
Full Text: DOI
[1] Adams, R. A.: Sobolev Spaces. New York: Academic Press 1975. · Zbl 0314.46030
[2] Carlson, D. E.: Linear Thermoelasticity, Handbuch der PhysikVIa/2, pp. 297–345. Berlin: Springer-Verlag 1972.
[3] Ciarlet, P. G.: The Finite Element Method for Elliptic Problems. North-Holland 1978. · Zbl 0383.65058
[4] Dafermos, C.M.: Contemporary Issues in the Dynamic Behavior of Continuous Media. Lefschetz Center for Dynamical Systems Report, Brown Univ. 1985.
[5] Douglas, Jr. J., Dupont, T.: Galerkin methods for parabolic equations with nonlinear boundary conditions. Numer. Math.20, 213–237 (1973). · Zbl 0234.65096
[6] Dupont, T.:L 2-Estimates for Galerkin methods for second order hyperbolic equations, SIAM J. Numer. Anal.10, 880–889 (1973). · Zbl 0265.65051
[7] Jiang, S.: A finite element method for equations of one-dimensional nonlinear thermoelasticity, J. Comput. Appl. Math.21, 1–16 (1988). · Zbl 0645.73010
[8] Jiang, S.: Far field behavior of solutions to the equations of nonlinear 1-d-thermoelasticity. To appear in: Applicable Analysis. · Zbl 0672.35011
[9] Kawashima, S.: Systems of a hyperbolic-parabolic composite type, with applications to the equations of magnetohydrodynamics. Thesis, Kyoto Univ. 1983.
[10] Lees, M.: A priori estimates for the solutions of difference approximations parabolic differential equations. Duke. Math. J.27, 297–311 (1960). · Zbl 0092.32803
[11] Moura, C. A. De: A linear uncoupling numerical scheme for the nonlinear coupled thermoelastodynamics equations. In: Lecture Notes in Math. 1005. (Pereyra, V., Reinoze, A. ed.), pp. 204–211. Berlin: Springer 1983. · Zbl 0517.73008
[12] Moura, C. A. De, Suaiden, T.: Thermoelastodinâmica não-linear: experimêntos numéricos em torno do modelo unidimensional de Slemrod, Laboratório de Computação Cientifica, No.006/83.
[13] Slemrod, M.: Global existence, uniqueness and asymptotic stability of classical smooth solutions in one-dimensional non-linear thermoelasticity. Arch. Rat. Mech. Anal.76, 97–133 (1981). · Zbl 0481.73009
[14] Vol’pert, A. I., Hudjaev, S. I.: On the Cauchy problem for composite systems of nonlinear differential equations. Math. USSR Sbornik16, 517–544 (1972). · Zbl 0251.35064
[15] Wheeler, M. F.: A prioriL 2 error estimates for Galerkin approximations to parabolic partial differential equations. SIAM J. Numer. Anal. 10, 723–759 (1973). · Zbl 0258.35041
[16] Zheng, S., Shen, W.: Global solutions to the Cauchy problem of quasilinear hyperbolic parabolic coupled systems. Sci. Sinica, Ser. A30, 1133–1149 (1987). · Zbl 0649.35013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.